Jump to content

shade5555

Newbie
  • Content Count

    14
  • Joined

  • Last visited

  1. I hope you had a fantastic day :)

  2. Everyone's experience seems to be different... I had flu like symptoms (nausea, body aches) restless leg syndrome, irritability, sadness, headaches--all while tapering. Now that I have been off completely for about 3 weeks I am in a very depressed place--one of the worst I've ever experienced. I'm making an appointment this week to see if maybe using a low dose of Prozac might help for the next few months. Make sure it's a slow taper, drink lots of fluids/electrolytes and try to eliminate stresses. All of which you probably know if you've tapered off AD's before. Good luck.
  3. Hello, I'm sorry your daughter is going thru such a hard time. I'm not sure what you are hoping for in the way of advice. It sounds like you are getting advice from some very qualified sources. I can only tell you that Cymbalta did help me for a time and then stopped working, and now that I have tapered off completely for a few weeks I'm in one of the worst depressions of my life. But that is just my experience. While I found only short-term relief some others will sing the long-term praises of this drug. That's what is so tricky and infuriating and scary about depression and the drugs used to treat it--everyone's brain is so very different. If she is in a crisis, and it sounds like she is, then sometimes you have to just do something. And in all honesty, you won't have an answer until she's been on it for several weeks. It's a very personal decision and I wish you and your family all the best in whatever lies ahead. She is lucky to have you as her support system.
  4. You could discuss with your doctor the possibility of staying at 30 for a little while longer to give yourself some time to get used to the med. Personally, 30 worked for me for 6 months. It wasn't until the effectiveness wore off that I was bumped up to 60. If your doctor feels that 60 is the appropriate starting does for you, s/he might still support you in a slightly slower ramp up. Otherwise, you could discuss an add'l med for the side effects or, if you are into herbs you could research ones like Valerian and/or Passion flower which might be of help. Good luck!
  5. Thanks for the nice welcome :) I'm wondering whether it would help with the insomnia if I took my dose in the morning, instead of in the evening, as I have been doing. Any thoughts? It is perfectly ok to switch times. If you are feeling jittery on it (as opposed to the extreme lethargy COUPLED with insomnia i had--yay) then taking it in the morning sounds like a good idea. I have heard some people take a Benadryl as an OTC sleep aid while on AD's.
  6. I, also, was struck by the trauma of your story. We are layered, complex beings and you might want to explore, with a therapist, the idea of having PTSD. (not as a sole diagnosis, but one to factor into the equation.) As for things losing their luster, I can offer no advice, but I can sincerely empathize. I've just tapered off of Cymbalta and everything seems like too d*** much effort. I hope you can find some pieces of the puzzle soon.
  7. So I couldn't get into see my doc yet, but thankfully these symptoms are subsiding, along with the headaches. I'm still having a bit of a spiritual crisis, but I don't know that I can lay that at Cymbalta's feet ;)
  8. My thoughts weren't suicidal per se, but for a couple of weeks, whenever I would pass Drain-O, bleach, or chemicals of any kind I'd feel compelled to drink them. I never did, but it definitely scared me, and had it not gone away I'd have been off the drug asap.
  9. Gain, definitely gain. In the first 2 weeks I gained 10 pounds. Seriously. And my diet had not changed. . I assume some of it was water that has just never gone away. Over two years it was 35-40lbs. I have been an emotional eater, and therefor as my spirits improved after being on the drug, I was working out regularly and eating quite well. In fact, I did Weight Watchers, which had been successful for me in the past, and after 4 weeks (including heavy cardio) had not lost a pound. This may be a weight neutral drug for some, but definitely not for me.
  10. Thank you both so much for the responses. You've inspired me to call my doc sooner rather than later. Hopefully she can fit me in. Of all the horrible side effects, (and I am doing a slow taper so i thought they would be more mild) this is the one that is really getting to me because so so far I haven't found anything to even mitigate it.
  11. I'm sorry you've been feeling poorly. Having suffered from depression since childhood I know how upsetting it is to feel yourself on the downward slide. I commend you on taking action before things got unmanageable. They say that more people commit suicide while sliding into a depression or coming out of one, than those who are actually in the throes of it. The reason? When you are heading down, you know what waits for you, and when you are coming up, you fear it might come back. Congratulations on not getting trapped in the cycle. Taking care of yourself during such a difficult time is an act of courage and I hope you start to feel better very soon.
  12. Hi, I just wanted to let you know that it took me 6-8 weeks to stop having side effects from Cymbalta, and another month or two to get my sex life back on track. I don't know how long it will be for you, but do know that it can get better. I had terrible sleep issues, yawning constantly, nausea, mental fog, etc., but it did eventually go away. Best of luck to you and I hope this med does the trick.
  13. Hi, I just wanted to say that I am tapering off and have definitely had flu like symptoms, aching, and compulsive thoughts. (Mine have centered around food) My restless leg syndrome is going crazy as well, and I've definitely noticed changes in the texture of my skin. Hard to believe it's all related given the breadth of symptoms, but they all started at the same time. Hang in there--I hope you feel better soon.
  14. Hi Everyone, I'm a new member here, but have been lurking for several years. Thanks to all of you for the comfort you've brought me. Here's my problem: I am slowly tapering down off of 60mg/day. Aside from the expected side effects (Headaches, sleeping issues [either none or too much] flu-like symptoms) I am having an issue with compulsive eating, especially sweets. I am normally a very healthy eater, occasionally splurging on dessert or an extra helping of a meal I like, and while I love and often crave chocolate, I usually don't give in, and when I do, it doesn't take much to satisfy me. What I am experiencing now is altogether different. I eat until I am quite full, and then have to stop myself from eating more. At best I can hold off for an hour or so, but then I am right back at it, even though I don't want to. There is no sense of pleasure about it at all, nor the "numbing out" feeling I associate with the times I have been an emotional eater. This is totally compulsive. It's like I'm completely disconnected with what's good for my body. And the sweet tooth! I'm craving things like soda or fruity hard candy that are normally not appealing to me at all, and in larger quantities than I ever have before. I'm one of those people who gained 35lbs over the course of 2 years on Cymbalta, even though my eating habits remained healthy and I was working out 4 days a week with a trainer. I had hoped I would LOSE weight by giving up Cymbalta (that's not why I'm going off of it, I'd just hoped it might be a benefit) but now I'm gaining even more. (The difference this time being that I can clearly say it's b/c of my behavior) This is very frustrating and uncomfortable. I am in a constant state of obsession/compulsion over food. I'm either eating to the point of heartburn or white knuckling it so I don't. Willpower (which is usually a strong suit of mine) is doing no good. I've tried Googling this, but other than people overeating due to increased depression brought on by the Cymbalta withdrawal (which is not what I'm experiencing) I haven't found much info on this. Has anyone else experienced this? If so, do you have advice on what I might do to calm down this raging appetite and sweet tooth? I will be going to see my pdoc, but not until after the holidays so I am hoping for some relief before then. Thanks.
×
×
  • Create New...